Maryland, 2009

Flash Flooding in Maryland, August 2, 2009

August 2, 2009 · NWS AKQ · 2 events in 2 counties and zones

Scattered thunderstorms in advance of a cold front produced heavy rain which caused flash flooding across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms in advance of a cold front produced heavy rain which caused flash flooding across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 2, 12:58 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 2, 12:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT SUN AUG 2 2009

.SYNOPSIS...
A COLD FRONT SLOWLY MOVES ACROSS THE REGION THIS AFTERNOON INTO
TONIGHT...THEN OFFSHORE MONDAY. HIGH PRESSURE BUILDS EASTWARD
FROM THE MIDWEST ON MONDAY...AND MERGES WITH HIGH PRESSURE OFF THE
EAST COAST FOR TUESDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT
ENTERS THE MID ATLANTIC REGION FROM THE WEST WEDNESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID LVL SHRTWV WILL TRACK E ACRS THE MID ATLC RGN THIS AFTN/EVE.
ASSOC COLD FRNT MOVES THRU THE PIEDMONT THIS AFTN AND EVENTUALLY
TO THE CSTL PLN (THIS EVE). SHRAS AND ISLTD TSRAS SPREADING INTO
WRN PORTIONS OF REGION LATE THIS MORNG...WILL PUSH ACRS THE
REMAINDER OF THE REGION THIS AFTN. SUFFICIENT DEEP LYRD MOIST AVBL
THIS AFTN (PW AXIS TO 2.25). SPC HAS FCST AREA IN SLGT RISK FOR
SVR WX...THO SHEAR WEAK. MAIN THREAT APPEARS TO BE GUSTY WNDS FM
STORMS (ADDTNLLY VRY LO LCLS SO WOULD NEED TO WATCH FOR ANY BREAKS
IN ANY LINES OF STORMS (BROKEN S) FOR ROTATION)...AND VERY HEAVY
RAIN. HI TEMPS IN THE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SFC LO PRES CONTS EWD INVOF SRN NEW ENG CST...REACHING CAPE COD BY
MON AFTN. TRAILING CDFNT WKNG AS IT MVS OFFSHR. SHIFTING HIEST
POPS TO ERN SXNS OVRNGT...W/ DRYING SLOLY ARRIVING FM THE W. WK
SFC HI PRES BUILDS EWD FM THE OH/TN VLY MON...WHL FNTL BNDRY
SETTLES S OF HSE...AND WELL E OF FA (OVR THE OCN). GUID SUGG LWR
DWPTS (M/U60S COMPARED TO L/M70S TDA). WL KP SLGT CHC POPS INVOF
NE NC...OTRW...POPS AOB 10% AND SKY MSNY. DUE TO MR SUNSHINE (THAN
TDA)...XPCTG HI TEMPS U80S TO L90S.

TRANQUIL MID SUMMER CONDS MON NGT/TUE AS SFC HI PRES EXITS CST AND
MERGES W/ LRGR BERMUDA HI PRES IN WRN ATLC. LO TEMPS MON NGT FM
THE M60S TO L70S. WK LEE SFC TROUGH INLAND ON TUE...MAY BE FOCUS
FOR ISLTD STM...OTRW PREVAILING WX WL BE MSNY/HOT ACRS FA...W/ HI
TEMPS FM L/M90S...EVEN 90F AT THE BCHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HOT PD CONDS THROUGH WED. TYPICAL BERMUDA HI PRES PTRN DOMINATING
CONDS OVR THE MDATLC STATES. NEXT CDFNT DELAYED UNTIL WED NGT/THU.
WL HV CHC POPS (ARND 30%) FAR NNW SXNS OF FA WED AFTN...20% ELSW.
WDSPRD HI TEMPS IN THE L/M90S.

BNDRY PUSHES S INTO CAROLINAS ON THU WITH HIGH PRS BLDG S FOR
THU. 00Z/02 ECMWF SUGGESTS BNDRY A TAD SLOER IN MVG SEWD THROUGH
FA. CONSIDERING THE STRENGTH OF THE OFFSHORE RIDGE...CONT TO
LEAN TO A ECMWF SOLN PUSHING BNDRY TO NR THE VA/NC BRDR BY THU EVE
THEN HAVING IT MEANDER/RMN NRLY STNRY THROUGH FRI. STRNGR HIGH PRS
PROGGED TO PUSH THE BNDRY S ONCE AGAIN BY NXT WEEKEND.

DUE TO THE UNCERTAINITY...WILL KEEP CHC FOR MAINLY DIURNAL POPS IN
FCST THU THRU FRI WITH ONLY SLGHT CHC SAT. HIGHS THU/FRI & SAT
85-90 DUE TO MORE CLDNS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CURRENTLY (18Z) LINE OF SHRAS/TSTMS STRETCHING FROM THE DELMARVA
SW THROUGH SE VA INTO NE NC WILL CONTINUE TO MOVE E THROUGH THE
AFTN. OVC SKIES BEHIND THIS LINE ARE SLOWLY BREAKING UP. WITH THE
FNT STILL TO THE W...THE BREAK IN CLDS COMBINED WITH A FEW HOURS
OF DAYTIME HEATING LEFT SHOULD ALLOW FOR MORE SCT SHRAS/TSTMS TO
DEVELOP AND MOVE THROUGH LATER THIS AFTN AND EVENING. MVFR CONDS
THROUGH THE EVENING HOURS FOR CIGS (2-3 KFT). MVFR CONDS CONTINUE
THROUGH EARLY MON MORNING POSSIBILITY OF PERIODIC LIFR VIS FOR
FOG...ESPECIALLY AT SBY. VFR CONDS RETURN AFTER SUNRISE

A DAILY CHC FOR AFTN/EVNG TSTMS WILL CONTINUE THROUGH THE
UPCOMING WEEK WITH THE LOWEST CHC ON TUE. SOME IFR CONDS WILL BE
POSSIBLE IN THE EARLY MRNG FOR PATCHY FOG.

&&

.MARINE...
WATERS WILL GENERALLY CONTINUE TO BE TRANQUIL FOR THE NEXT FEW
DAYS...WITH THE EXCEPTION OF THE NORTHERN COASTAL WATERS. MODELS NOW
DEVLOPING AN AREA OF LOW PRES WHICH MVS ACROSS THE NRN WATERS THIS
EVENING AND OVERNIGHT. THE GFS IN PARTICULAR HAS BECOME SOMEWHAT
STRONGER WITH THIS FEATURE, CLOSING OFF THE LOW AS IT NEARS THE
COAST. BOTH WAVE WATCH AND OUR LOCAL SWAN OUTPUT PLACE 5 FT SEAS
BRIEFLY (FOR A 6 HR OR MORE PERIOD) OVR OUR NRN COASTAL WATERS
BEGINNING THIS EVENING THRU THE OVERNIGHT HOURS FROM PARRAMORE
ISLAND NORTHWARD TO FENWICK ISLAND. THOUGH IS A NEW TREND WITH THE
MODEL...THINK THAT WAVE WATCHS PERFORMANCE OVER THE LAST 2 WEEKS
WITH THESE MARGINAL 5 FT SEAS HAS BEEN IMPRESSIVE. HV THUS HOISTED
SCA HEADLINE FOR OUR NRN TWO COASTAL ZONES FOR TONIGHT.

OTHERWISE...NO FLAGS XPCTD ELSEWHERE THRU MON. FRNTL BNDRY PROGGED
TO SLOWLY WASH OUT ACROSS MARINE AREA EARLY TODAY. LGHT S-SW FLOW
AOB 15 KTS ARND H5 OFFSHORE RIDGE WILL DOMINATE THRU MID WEEK.

NXT FRNT APPRCHS LATE WED. SRLY WNDS INCRS AHEAD OF THIS FTR...BUT
REMAIN BLO SCA LVLS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT MONDAY
     FOR ANZ650-652.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...ALB
LONG TERM...ALB/MPR
AVIATION...AM
MARINE...AM/SMF
Hazardous weather outlook, Aug 2, 2:34 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 AM EDT SUN AUG 2 2009

ANZ650-652-030745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
334 AM EDT SUN AUG 2 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE THREATS FROM THUNDERSTORMS WILL BE STRONG
WINDS...VERY HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>633-654-656-658-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-
060>100-030745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
334 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE THREATS FROM THUNDERSTORMS WILL BE STRONG
WINDS...VERY HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 2, 1:29 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EDT SUN AUG 2 2009

MDZ024-025-VAZ099-021900-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-
229 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS APPROACHING THE BEACHES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF OCEAN CITY TO
6 MILES NORTH OF ASSATEAGUE ISLAND...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  SNUG HARBOR AROUND 235 PM EDT...
  OCEAN CITY AROUND 240 PM EDT...

EXPECT WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS
AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

44
Special weather statement, Aug 2, 1:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
242 PM EDT SUN AUG 2 2009

VAZ095-097-098-100-021945-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-VIRGINIA BEACH VA-
242 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHSIDE HAMPTON ROADS...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS FROM 19 MILES NORTH OF KEMPSVILLE TO
DEEP CREEK...OR FROM 7 MILES NORTHEAST OF HAMPTON TO DEEP
CREEK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...VIRGINIA BEACH OCEANFRONT AROUND 255 PM EDT.

WIND GUSTS UP TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE BRIEF PONDING
OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.

LEWITSKY
Local storm report, Aug 2, 2:03 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     CAMBRIDGE               38.56N 76.08W
08/02/2009                   DORCHESTER         MD   EMERGENCY MNGR

            POWERLINES DOWN IN CAMBRIDGE.

&&

LEWITSKY
Local storm report, Aug 2, 2:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     MARINE TSTM WIND 5 NW SILVER BEACH       37.54N 76.02W
08/02/2009  M43.80 MPH       ANZ631             VA   C-MAN STATION

            MEASURED AT RAPPAHANNOCK LIGHT.

0155 PM     MARINE TSTM WIND S CAPE CHARLES          37.26N 76.01W
08/02/2009  M41.00 MPH       NORTHAMPTON        VA   MESONET

            MEASURED AT PLANTATION FLATS.

0217 PM     MARINE TSTM WIND OCEAN CITY              38.36N 75.07W
08/02/2009  M43.00 MPH       WORCESTER          MD   ASOS

            MEASURED AT OCEAN CITY MD AIRPORT.

&&

LEWITSKY
Special weather statement, Aug 2, 2:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT SUN AUG 2 2009

NCZ015>017-102-022030-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
333 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS SLOWLY MOVING THROUGH NORTHEAST NORTH
CAROLINA...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF CURRITUCK
TO 7 MILES EAST OF CAMDEN...OR FROM 13 MILES SOUTH OF VIRGINIA BEACH
OCEANFRONT TO 6 MILES NORTHEAST OF BRICKHOUSE POINT...MOVING
NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
AYDLETT AROUND 340 PM EDT...WATERLILY AROUND 345 PM EDT...KNOTTS
ISLAND AROUND 350 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF BETWEEN ONE AND TWO INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

LEWITSKY
Local storm report, Aug 2, 2:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     MARINE TSTM WIND 2 WSW HARBORTON         37.65N 75.88W
08/02/2009  M48.00 MPH       ACCOMACK           VA   MESONET

            MEASURED NEAR ONANCOCK VA.

0210 PM     MARINE TSTM WIND 2 WSW HARBORTON         37.65N 75.88W
08/02/2009  M46.00 MPH       ACCOMACK           VA   MESONET

            MEASURED NEAR ONANCOCK VA.

&&

LEWITSKY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Worcester

When
August 2, 3:00 PM EST to 4:00 PM EST
Where
Worcester County, 2.97 mi ESE of Ocean Pines to 3.15 mi WNW of Ocean City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.388, -75.067

Flash flooding was reported in Ocean City. Street (65TH) was closed due to a foot and a half of water on the road at St. Louis Avenue. Roads were flooded from 8th Street south to Route 50. The intersection of Bayshore Drive and Gull Way was flooded with 2 feet of water on the road.

Flash Flood, Wicomico

When
August 2, 7:00 PM EST to 8:00 PM EST
Where
Wicomico County, 0.54 mi E of Salisbury to 0.08 mi ESE of Salisbury
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.370, -75.590

Numerous roads were flooded throughout the city with a water depth of 2 feet.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2009Every state in 2009This day in weather historyWarnings in Maryland, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194218, 194220.